Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 11, NWS Springfield, MO

November 29, 2022Cherokee County, Kansas; 17 counties in Missouri

NWS Springfield, MO issued this wind advisory at Nov 29, 2022, 2:54 AM CST for Cherokee County, Kansas; 17 counties in Missouri. It took effect at Nov 29, 2022, 5:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2022, 2:54 AM CST (08:54 UTC)
In effect from
Nov 29, 2022, 5:00 AM CST
Expired
Nov 29, 2022, 1:00 PM CST
In force
8 hr
Issued by
NWS Springfield, MO

Counties Cherokee County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, Stone County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 13 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1444 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS73 KSGF 290854
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
254 AM CST Tue Nov 29 2022

KSZ101-MOZ077>081-088>091-093>095-101>103-291900-
/O.NEW.KSGF.WI.Y.0011.221129T1100Z-221129T1900Z/
Cherokee-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-
Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Baxter Springs, Lowell, Riverton, 
Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
254 AM CST Tue Nov 29 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest Missouri.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles traveling on east to
  west highways could be impacted by these strong winds this
  morning and early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Cramer
2 follow-up statements
507 
WWUS73 KSGF 290910
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
310 AM CST Tue Nov 29 2022

MOZ082-092-291900-
/O.EXA.KSGF.WI.Y.0011.221129T1100Z-221129T1900Z/
Texas-Wright-
Including the cities of Plato, Roby, Bendavis, Huggins, Dawson, 
Graff, Mountain Grove, Duncan, and Mansfield
310 AM CST Tue Nov 29 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Texas and Wright Counties.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles traveling on east 
  to west highways could be impacted by these strong winds this 
  morning and early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ101-MOZ077>081-088>091-093>095-101>103-291900-
/O.CON.KSGF.WI.Y.0011.221129T1100Z-221129T1900Z/
Cherokee-Barton-Cedar-Polk-Dallas-Laclede-Jasper-Dade-Greene-
Webster-Newton-Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Baxter Springs, Lowell, Riverton, 
Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, 
Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield,
Northview, Seymour, Rogersville, Neosho, Aurora, Mount Vernon, 
Marionville, Nixa, Christian Center, Ozark, Selmore, Anderson, 
Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett,
Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
310 AM CST Tue Nov 29 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* WHAT...South winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest Missouri.

* WHEN...Until 1 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...High profile vehicles traveling on east 
  to west highways could be impacted by these strong winds this 
  morning and early afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Cramer
067 
WWUS73 KSGF 291851
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1251 PM CST Tue Nov 29 2022

KSZ101-MOZ077>082-088>095-101>103-292000-
/O.EXP.KSGF.WI.Y.0011.000000T0000Z-221129T1900Z/
Cherokee-Barton-Cedar-Polk-Dallas-Laclede-Texas-Jasper-Dade-
Greene-Webster-Wright-Newton-Lawrence-Christian-McDonald-Barry-
Stone-
Including the cities of Baxter Springs, Lowell, Riverton, 
Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, 
Cedar Springs, El Dorado Springs, Filley, Arnica, 
Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, 
March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, 
Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, 
Meinert, Springfield, Marshfield, Northview, Seymour, 
Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, 
Neosho, Aurora, Mount Vernon, Marionville, Nixa, 
Christian Center, Ozark, Selmore, Anderson, Noel, Goodman, 
South West City, Pineville, Rocky Comfort, Monett, Madry, 
Cassville, Kimberling City, Crane, Elsey, Indian Point, 
and Silver Dollar City
1251 PM CST Tue Nov 29 2022

...WIND ADVISORY WILL EXPIRE AT 1 PM CST THIS AFTERNOON...

The wind advisory in effect will be allowed to expire at 1 pm.
Windy conditions will continue at 30 to 45 mph through the
afternoon, but should generally remain below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:23 PM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Nov 28, 11:23 PM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1123 PM CST Mon Nov 28 2022

Key Messages:

1. Windy conditions tonight into Tuesday.

2. Chance of showers and storms late Tuesday into Tuesday night.
A couple storms might get organized in south central MO.

3. Much warmer Tuesday, but turning sharply colder on Wednesday.

3. An active weather period from the weekend into early next week.

...AVIATION UPDATE...

.SHORT TERM...(This evening through Tuesday)
Issued at 231 PM CST Mon Nov 28 2022

Quick zonal pattern over a large chunk of the CONUS today. There
is another trough beginning to develop in the Rockies as a strong
upper level jet dives southeast along the west coast. Early
morning clouds/fog have cleared out with generally sunny skies
over the forecast area today. This has helped raise temperatures
into the low to mid 50s so far.

Will begin to see low pressure develop in the high plains tonight
as the upper level trough deepens in the rockies. Ahead of the
developing low pressure, a strong low level jet will develop with
850 winds of 60+ kts. We are anticipating surface winds to begin
gusting later this evening and become fairly windy during the
overnight heading into Tuesday ahead of the front. Some wind
gusts of 40 to 45 mph will be possible over western MO and
southeast KS. At this time, we are planning on holding off on any
advisory as it will be borderline just shy of advisory criteria.

Temperatures will be much warmer than normal on Tuesday with the
strong southerly winds advecting in much warmer air ahead of the
front. We are not expecting any record highs, but highs in the mid
to upper 60s will be possible.

The best moisture surge and instability will lift northeast
towards the bootheel of MO and points south and east of that
during the afternoon Tuesday ahead of the front. We may see some
convection develop along/ahead of the front in our far eastern
counties, but most of the precipitation with this event will be
out of the CWA. A few storms may also be strong to approaching
severe limits, but should be short lived if they develop in our
area.

.LONG TERM...(Tuesday Night through Monday)
Issued at 231 PM CST Mon Nov 28 2022

The front will quickly push southeast through the area Tuesday
night with much colder and drier air moving into the area behind
the front. Tuesday nights lows will dip into the mid to upper 20s,
with highs on Wednesday much colder in the mid 30s to mid 40s.

Surface high pressure will move over the area on Wednesday night
with a light and variable wind and mostly clear sky. Lows will
likely dip into the upper teens in some eastern valleys and the
mid 20s out west.

The large high pressure system will shift east of the area on
Thursday into Thursday night.

The upper pattern will remain active over the weekend with another
quick moving system moving into the area. A stronger low will move
into the area early next week which will bring another chance of
active weather to the area. Timing and placement of the features
at this time are still showing some large differences within the
operational deterministic models and ensemble data.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1114 PM CST Mon Nov 28 2022

An impressive low level jet of 60+ kt located over southeast KS
and southwest MO will result in notable low level wind shear
overnight. Gusty southeast winds up to 40 kt are possible late
tonight into the morning hours. Brief MVFR ceilings are also
possible at the sites this morning ahead of an approaching cold
front, but any precipitation will likely remain east of the TAF
sites. Winds will shift to the northwest behind the front during
the evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Didio
Hazardous weather outlook, Nov 28, 8:32 PM CST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
832 PM CST Mon Nov 28 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300245-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
832 PM CST Mon Nov 28 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

Wind gusts up to 45 mph will be possible late tonight into
tomorrow morning across southwest Missouri and southeast Kansas.

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday.

Wind gusts ranging from 30 to 40 mph will be possible on Tuesday
ahead of a cold front.

A few thunderstorms will be possible Tuesday evening over south
central Missouri as a cold front surges through the region. Some
of the storms may be strong to severe.

Windy conditions combined with a dry airmass might produce
elevated fire weather conditions on Wednesday and Thursday
afternoons.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.